Wow...getting results in just a few days that Byetta never delivered in two years...5 lbs. lost, numbers in near-normal range. Have to have a bedtime snack to not go hypo. Just hope this progress is for real and that Victoza won't lose effectiveness over time [if the total weight loss is significant, this might not matter...]

Wondering if any other new users are experiencing anything similar. It's great to finally find a medicine that helps... My doc didn't say too much about it, but I'd been waiting for "once-a-day Byetta" for quite awhile.

Views: 2178

Replies to This Discussion

Yeah I had about three weeks of constant nausea but it seems to have passed, although I will sometimes feel like it's going to come back but doesn't. Mostly, I've lost all appetite. In a way it's great to see the pounds drop off, but at the other end I'm not eating enough to really support taking my other meds or even basic good nutrition (anything more than a half a sandwich feels like force feeding).

My other concern is that I think it's triggering the migraines I've had lately. I've heard that headaches can be a common side effect but while my head doesn't always hurt other disabling elements of my migraines (I get basilir type migraines) like dizziness, fuzzy thoughts, poor balance, etc are becoming uncomfortably frequent. My last attack lasted three days. Has anyone else experienced anything like this?
I"m only on my third day of using Victoza, and already my BS readings are much better. Mind you, my husband just had surgery on his mouth and so my meals have been based on stuff he can eat, so I'm not sure that this is totally the result of Victoza. But, so far, no nausea or anything else (only on the .6 dose though), and I have to get better at checking my BS before going to bed. Don't know about the weight yet, it's too early, but I just finished half of my lunch and didn't want the rest, so somethings working.

I'm now on my second week of taking Victoza. My Endo suggested I try it after a recent check-up. I was chagrined to first hear about this drug at that visit as I usually consider myself informed on Type 1 & 2 diabetes meds & the like. He considered me a good candidate for Victoza as: I test BGs regularly (6-7x a day), am in decent control (although my recent AC1 was UP to 7.1, whereas my goal is around 6.5 or less; I wear a pump (Omnipod), and I'm not underweight.

I started with a low dose (.06) the first week and just upped it to 1.2 yesterday. Any symptoms? No nausea, and I still have a healthy appetite. I did, however, break out in hives (!) for a few days the first week. Nothing too serious (no trouble swallowing or breathing); just some bumpy rashes appearing on back, scalp, neck, and areas where I'd worn my omnipods recently. I cant for certain attribute this 'reaction' to the Victoza, but I did read where hives was one of the potential side effects. I've continued to take the medication and the hives have greatly diminished since the initial outbreak last week.

I may need to up the dose (1.8) as I'm a pretty good size guy (6'4" & 240), but I wanted to make sure I didn't aggravate the skin reactions by jumping up the dose too fast.

Anyone else have this 'hive' experience?

I've been on Victoza for about 2 weeks. Lost 8 lbs. Never really got nauseous, but the first day or two I always felt like my stomach was a bit tight. Kept eating, but kept away from the fried, fatty that my dr said was generally a trigger.

BG down for the most part in the morning, went from what had been getting to be a pretty consistent 150 morning effect reading to 113-117. Best part is that I don't really seem to be getting excessive after meal highs either. I have been seeing a lot of under 100s, which is just wonderful.

So I guess I will see what dr says about dosage changes in our first follow up on this. (I'm on .6mg right now). Drug rep must have chatted with my dr. I have told that man for 3 years that my sugars shoot up in the morning, and he pooh-poohed that everytime, until this last visit. Now all of a sudden he knows all about this Victoza and is singing its praises. I tell everyone that my dr believes in better living through pharmaceuticals.

Has anyone achieved the results they need to stop taking Victoza? My doctor wants me to start taking it and when I asked her how long I'd need to be on it she didn't know. She was not aware of any patients who have been able to stop taking it and none of hers had. Is this a lifelong medication?

Victoza newbie here. Was controlled on Januvia and glyburide until I fell off the wagon due to stress and put on 30 lbs. Read that Victoza could help with weight loss and didn't need renal dosing adjustment (have kidney problems, sadly) so asked my Dr to switch me. Started at the lowest dose 3 days ago, but sugars are still elevated (Fasting 120-140; 2H PP 170-190). On my previous meds I had fasting bs in the 70s and 2H PP were usually <140. Dr said to see how it goes, then call if I need to add in glipizide. How long did it take to see normal bs? I'm getting anxious and don't want elevated numbers for too long. I'm getting flu-like symptoms along with a lot of burping and stomachache. However, it'll all be worth it if I can get the weight off!!

I've been on it about 8 months. Stomach discomfort gradually subsided, I also had headache which also is gone. Best blood sugars didn't start until I got to the full dose which for me is 1.2. Over time blood sugar numbers are a little higher but not alarming so. Weight loss is very slow but steady, over time if this continues I believe this will benefit me with lower insulin resistance

My blood pressure and heart rate are up. Normally HR is 70-80, but now is in the 110s. I take a beta blocker for it, so I think that the decreased gastric emptying is affecting drug absorption. Not only the beta blocker, but potentially other drugs as well. I will call the Victoza hotline tomorrow and see what they say. Blood sugars are still high. *sigh*

Im a super newbie I took my first dose tonight we will see how it goes :)keeping my hopes up

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

DHF Partners with HelpAround in an Effort to Connect People Touched by Diabetes

  Leer en español Technology has the amazing ability to ease the stress associated with diabetes; It simply makes our lives a little more bearable. That’s why we are excited to announce DHFs partnership with HelpAround. This new application will help Read on! →

La Diabetes Hands Foundation y HelpAround uniendo las personas tocadas por la diabetes

  Para nuestra comunidad de diabetes la tecnología ha venido a llenar muchos vacíos y a hacer de nuestras vidas un poco mas llevaderas. Eso mismo nos proporciona una nueva aplicación de geo-localización llamada HelpAround (Ayuda a tu alrededor). HA Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service